Alert archive / California / Coastal Flood Statements in 2012
Coastal Flood Statement 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at Jun 3, 2012, 10:23 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2012, 10:23 PM PDT (05:23 UTC)
- Expired
- Jun 5, 2012, 3:00 AM PDT
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
529 WHUS46 KLOX 040523 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1023 PM PDT SUN JUN 3 2012 CAZ041-041730- /O.NEW.KLOX.CF.S.0007.120604T0523Z-120605T1000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1023 PM PDT SUN JUN 3 2012 ...MINOR TIDAL OVERFLOW POSSIBLE IN LOW LYING AREAS THROUGH EARLY TUESDAY... * COASTAL FLOODING...MINOR TIDAL OVERFLOWS ARE POSSIBLE THROUGH EARLY TUESDAY MORNING DUE TO A EXTRAORDINARILY HIGH ASTRONOMICALLY HIGH TIDES AND A SOUTHERLY SWELL NEAR 4 FEET. * IMPACTS...LOCAL STREET FLOODING MAY OCCUR IN LOW LYING AREAS NEAR THE SHORELINE...ESPECIALLY FOR LOCALITIES NEAR SOUTH- FACING SHORES. $$ HALL
3 follow-up statements
090 WHUS46 KLOX 041725 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1025 AM PDT MON JUN 4 2012 CAZ041-050500- /O.CON.KLOX.CF.S.0007.000000T0000Z-120605T1000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1025 AM PDT MON JUN 4 2012 ...MINOR TIDAL OVERFLOW POSSIBLE IN LOW LYING AREAS THROUGH EARLY TUESDAY... * COASTAL FLOODING...MINOR TIDAL OVERFLOWS ARE POSSIBLE THROUGH EARLY TUESDAY MORNING DUE TO A EXTRAORDINARILY HIGH ASTRONOMICALLY HIGH TIDES AND A SOUTHERLY SWELL NEAR 4 FEET. * IMPACTS...LOCAL STREET FLOODING MAY OCCUR IN LOW LYING AREAS NEAR THE SHORELINE...ESPECIALLY FOR LOCALITIES NEAR SOUTH- FACING SHORES. $$ RAT
443 WHUS46 KLOX 050333 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 833 PM PDT MON JUN 4 2012 CAZ041-051000- /O.CON.KLOX.CF.S.0007.000000T0000Z-120605T1000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 833 PM PDT MON JUN 4 2012 ...MINOR TIDAL OVERFLOW POSSIBLE IN LOW LYING AREAS THROUGH EARLY TUESDAY... * COASTAL FLOODING...MINOR TIDAL OVERFLOWS ARE POSSIBLE THROUGH EARLY TUESDAY MORNING DUE TO A EXTRAORDINARILY HIGH ASTRONOMICALLY HIGH TIDES AND A SOUTHERLY SWELL NEAR 4 FEET. * IMPACTS...LOCAL STREET FLOODING MAY OCCUR IN LOW LYING AREAS NEAR THE SHORELINE...ESPECIALLY FOR LOCALITIES NEAR SOUTH- FACING SHORES. $$ HALL
480 WHUS46 KLOX 051006 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 306 AM PDT TUE JUN 5 2012 ...THE THREAT OF TIDAL OVERFLOWS HAS DIMINISHED... CAZ041-051115- /O.EXP.KLOX.CF.S.0007.000000T0000Z-120605T1000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 306 AM PDT TUE JUN 5 2012 SOUTH SWELL WILL SLOWLY DECREASE TODAY. THIS WILL MINIMIZE THE THREAT OF TIDAL OVERFLOW DURING THE EVENING HIGH TIDE WHICH IS THE HIGHER HIGH TIDE OF THE DAY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Jun 3, 9:08 PM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 3, 9:08 PM PDT, 1 hour 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 908 PM PDT SUN JUN 3 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL COOL TEMPERATURES ON MONDAY AND TUESDAY AND PRODUCE GUSTY WEST AND NORTHWEST WINDS. SKIES WILL CLEAR AND TEMPERATURES WILL WARM BY MID WEEK AS HIGH PRESSURE MOVES IN AND WEAK OFFSHORE FLOW DEVELOPS. CLOUDS AND WEAK ONSHORE FLOW LIKELY RETURN FOR THE END OF THE WEEK AND WEEKEND...BRINGING COOLER WEATHER. && .UPDATE... A BROAD TROUGH OF LOW PRESSURE REMAINS OVER THE AREA WITH SOUTHWEST FLOW ALOFT IN PLACE. ONSHORE FLOW AT THE SURFACE WILL CONTINUE TO PUSH MARINE LAYER STRATUS CLOUDS INTO THE VALLEYS AGAIN TONIGHT. ONSHORE FLOW WILL STRENGTHEN FURTHER ON MONDAY AS THE TROUGHS WEAK COLD FRONT...CURRENTLY DRAPED OVER THE PACIFIC OCEAN...INCHES CLOSER TO THE AREA. KLAX-KDAG GRADIENTS TIGHTEN TO AROUND 10 MB AND AN ADVISORY MAY ISSUED LATER FOR GUSTY WINDS OUT IN THE ANTELOPE VALLEY. MOS GUIDANCE VALUES ARE MARGINAL...BUT SURFACE PRESSURE GRADIENTS AND 950 MB THERMAL GRADIENTS ARE MORE IMPRESSIVE. NAM BUFR TIME HEIGHT SECTIONS ACROSS THE AREA INDICATE THE MARINE LAYER DEEPENING AGAIN AS A STRONG EDDY CIRCULATION REMAINS IN PLACE. A WEAK VEERING WIND PATTERN WITH HEIGHT COULD PRODUCE SOME DRIZZLE IN THE FOOTHILL LOCATIONS AND THE SANTA MONICA MOUNTAINS EARLY MONDAY MORNING. NORTH OF POINT CONCEPTION...ENOUGH MOISTURE IS PRESENT AHEAD OF THE FRONT TO POSSIBLY SQUEEZE OUT SOME SHOWERS ON MONDAY. THE MAIN STORY WILL BE THE WINDS DEVELOPING ON MONDAY EVENING AS A STRONG NORTHERLY GRADIENT DEVELOPS. MODEL SOLUTIONS CONTINUE TO BE ON THE FENCE FOR A STRONG ADVISORY LEVEL WIND EVENT OR LOW END WARNING WIND EVENT FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND SOUTHERN SANTA BARBARA COUNTY. CONFIDENCE IS GROWING FOR A HIGH WIND WARNING TYPE EVENT. NAM BUFR TIME HEIGHT SECTIONS INDICATE 40 KNOTS OF WINDS AT KSBA NEAR 1000 FEET AGL. LOCAL 4-KM WRF SOLUTIONS ALSO INDICATE 950 MB WINDS NEAR 50-55 KNOTS ACROSS THE SANTA YNEZ RANGE WITH SURFACE GRADIENTS AROUND 5 MB BETWEEN KSBA AND KSMX AND BETWEEN KBFL-KLAX AND KBFL-KSBA. NAM- WRF SURFACE GRADIENTS OFFER UP SIMILAR GRADIENTS WITH 5-6 MB SURFACE GRADIENTS BETWEEN KBFL-KSBA AND KBFL-KLAX. WITH 950 MB WINDS NEAR 40 KNOTS IN THE 00Z NAM-WRF SOLUTIONS OVER SOUTHERN SANTA BARBARA COUNTY AND 850 MB WINDS NEAR 40 KNOTS THROUGH INTERSTATE 5 CORRIDOR...WIND HEADLINES ARE BEING PONDERED AT THIS TIME...AND A WATCH OR ADVISORY MAY BE ISSUED SHORTLY. && .PREV DISCUSSION... SHORT TERM...THE LOW WILL QUICKLY MOVE OUT OF THE AREA ON WEDNESDAY...WITH WEAK SURFACE HIGH PRESSURE BUILDING INTO NORTHERN NEVADA. THIS SHOULD GIVE US SOME BREEZY SUB-ADVISORY NORTHEAST WINDS ON WEDNESDAY OVER LA/VTU COUNTY...AND ONE MORE SUNDOWNER OF SBA COUNTY...WHICH ALL ADDS UP TO A FAIRLY WARM DAY. THE MARINE LAYER AND STRATUS WILL BE DISRUPTED BY THE WEAK FRONT AND GUSTY NORTH WINDS. THE LIKELIEST SCENARIO IS FOR COMPLETE CLEARING OF THE STRATUS FOR TUESDAY AND WEDNESDAY...WITH ONLY EASTERN LA COUNTY HAVING A REASONABLE SHOT OF ANYTHING. LONG TERM...THURSDAY LOOKS LIKE THE WARMEST DAY...AS A WEAK RIDGE ALOFT PEAKS AND WEAK OFFSHORE GRADIENTS HOLD. TEMPERATURES LOOK FIRMLY IN THE 70S AND 80S...WITH A FEW 90S SPRINKLED IN. LOW CLOUDS AND FOG SHOULD CONTINUE TO STAY CONFINED TO PORTIONS OF LA COUNTY...WITH ALL OTHER AREAS BASKING UNDER CLEAR SKIES. AS WE HEAD INTO THE END OF NEXT WEEK...EXTENDED MODELS AGREE FAIRLY WELL FOR ANOTHER WEAK LOW PUSHING THROUGH EXTREME NORTHERN CALIFORNIA ON SATURDAY. THIS WOULD PUSH THE SURFACE HIGH OUT OF THE GREAT BASIN...AND BRING A RETURN TO MORE SEASONABLE ONSHORE FLOW...WHICH COULD PRODUCE GUSTY WINDS OVER THE INTERIOR AREAS. TEMPERATURES LOOK SAFE TO COOL INTO THE WEEKEND...WITH A LIKELY RETURN TO MORE JUNE GLOOM-LIKE CONDITIONS. && .AVIATION...03/0006Z. NORTH OF POINT CONCEPTION...LIFR TO IFR CONDITIONS WILL SPREAD INTO COASTAL TERMINALS BETWEEN 06Z AND 08Z...AND BECOME PREDOMINANTLY LIFR BETWEEN 09Z AND 13Z. CONDITIONS SHOULD GRADUALLY IMPROVE TO MVFR BETWEEN 13Z AND 18Z MONDAY. SOUTH OF POINT CONCEPTION...PREDOMINANTLY MVFR CONDITIONS WILL SPREAD IN THROUGH 07Z TONIGHT...WITH THE BEST CHANCE OF IFR CONDITIONS OCCURRING FROM KOXR NORTH. A WEAK FLOW PATTERN FAVORABLE FOR DRIZZLE COULD DEVELOP BETWEEN 13Z AND 18Z MONDAY...POSSIBLY LOWERING CEILINGS INTO THE IFR CATEGORY FOR THE VALLEY TERMINALS. KLAX...MVFR CONDITIONS WILL DEVELOP BETWEEN 01Z AND 03Z...AND PERSIST THROUGHOUT THE PERIOD. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 13Z AND 18Z MONDAY DUE TO LOWERING CEILINGS IN DRIZZLE. THERE IS A 30 PERCENT CHANCE OF VFR CONDITIONS AFTER 19Z MONDAY. KBUR...MVFR CONDITIONS WILL SPREAD INTO BETWEEN 04Z AND 07Z. KBUR MAY STRUGGLE TO CLEAR ON MONDAY...LIKELY NOT SCATTERING OUT UNTIL BETWEEN 19Z AND 21Z MONDAY. && .MARINE...NUISANCE COASTAL FLOODING OR TIDAL OVERFLOW IS EXPECTED IN THE VICINITY OF LONG BEACH MONDAY MORNING THROUGH TUESDAY MORNING. THE HIGHER HIGH WATER AT 7.1 FEET IS EXPECTED TO OCCUR DURING BOTH SUNDAY AND MONDAY LATE EVENINGS AND THE LOWER HIGH WATER AT 4.1 FEET IS EXPECTED BOTH MONDAY AND TUESDAY LATE MORNINGS. THE LOWER LOW WATER AT MINUS 1.8 FEET IS EXPECTED AROUND SUNRISE MONDAY AS WELL AS TUESDAY. A SOUTH SWELL IS EXPECTED TO BUILD TONIGHT AND PEAK MIDDAY MONDAY THEN GRADUALLY SUBSIDE MONDAY NIGHT. THE LARGEST SWELLS WILL COINCIDE WITH THE LOWER HIGH WATER AND THE HIGHER LOW WATER MONDAY MORNING THROUGH MONDAY AFTERNOON. GIVEN THE EXPECTED LOCALIZED THREAT OF COASTAL FLOODING...WILL NOT ISSUE ANY COASTAL FLOOD ADVISORIES AT THIS TIME. HOWEVER THE SITUATION WILL HAVE TO BE MONITORED. WITH THE COINCIDING LARGE TIDAL RANGE AND BUILDING LONG PERIOD SWELL A THREAT OF STRONG RIP CURRENTS AS WELL AS UNUSUALLY STRONG AND REVERSED LONG-SHORE CURRENTS WILL LIKELY EXIST ALONG EXPOSED SOUTH FACING SHORES TONIGHT THROUGH MONDAY NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WATCH (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/KITTELL AVIATION...HALL MARINE...DB/RAT SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 3, 10:07 PM PDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1007 PM PDT SUN JUN 3 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1007 PM PDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT THERE WILL BE AN INCREASED RISK OF HAZARDOUS RIP CURRENTS ACROSS ALL AREA BEACHES TODAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY GUSTY WEST WINDS WILL AFFECT THE DESERT BETWEEN MONDAY AND WEDNESDAY CREATING HAZARDOUS DRIVING CONDITIONS AND AREAS OF BLOWING DUST. A TIGHTENING NORTHERLY PRESSURE GRADIENTS DEVELOPING BEHIND A WEAK COLD FRONT ON MONDAY NIGHT WILL BRING PERIODS OF GUSTY AND POSSIBLY DAMAGING NORTHWEST TO NORTH WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY...AND THROUGH INTERSTATE 5 CORRIDOR BETWEEN MONDAY EVENING AND WEDNESDAY. THE TIGHTENING NORTHERLY GRADIENTS WILL ALSO CREATE GALE FORCE WINDS ACROSS THE COASTAL WATERS AND ALONG WITH AN INCREASED RISK OF RIP CURRENTS. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:09 PM PDT | High Wind Watch | LOX | 30 hr | |
| Jun 3, 10:09 PM PDT | Wind Advisory | LOX | Los Angeles | 59 hr |
| Jun 4, 3:56 AM PDT | Gale Warning | LOX | 6 days | |
| Jun 4, 3:56 AM PDT | Small Craft Advisory | LOX | 23 hr | |
| Jun 4, 4:26 AM PDT | High Wind Warning | LOX | 8 hr |
Nearby
Coastal Flood Statements in California, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.